MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SIG C/R POROCOAT FEM RT SZ 5; SIGMA KNEE PRIMARY : KNEE FEMORAL

DEPUY ORTHOPAEDICS INC US SIG C/R POROCOAT FEM RT SZ 5; SIGMA KNEE PRIMARY : KNEE FEMORAL
Model Number 94-0025
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Pain (1994); Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Muscle/Tendon Damage (4532); Swelling/ Edema (4577)
Date of Event 05/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Subject id: (b)(6).Study: dots.Clinical adverse event received for right knee rupture of patellar tendon.Event not serious and is considered severe.Event is definitely not related to device and there is a remote possibility it is related to procedure.Date of implantation: (b)(6) 2021.Date of event (onset): (b)(6) 2021.(right knee).Treatment: awaiting surgical intervention.Medical records received were reviewed to identify patient harms/product issues.On (b)(6) 2021, the patient underwent a primary right knee arthroplasty due to osteoarthritis with severe varus deformity.Depuy pfc sigma rotating platform knee was implanted with depuy cement.There were no indicated intra-operative complications.On 3 may 2021, the patient underwent a right knee revision to address pain, swelling, effusion, difficulty walking, bruising, instability, with bleeding and ecchymosis developing.It was indicated two days prior, the patient was going down a ladder and missed the rung with his left foot, causing a hyperflexion episode to the right knee and resulting in an acute patellar tendon disruption.The surgeon noted the absence of the patellar tendon and his kneecap was in the patellar alta position.There was noted to be around 200 or 300 ml of blood in the prepatellar space in the joint which was dissected.The surgeon was able to repair the tendon with drill holes through the patella that provided a secure repair with sutures.Cerclage wires were not needed.No products were revised.There were in indicated intra-operative complications.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Investigation summary
=
> no device associated with this report was received for examination.Depuy synthes considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot
=
> the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).Where the product and lot code was provided, a manufacturing records evaluation (mre) was not performed.

Brand Name
SIG C/R POROCOAT FEM RT SZ 5
Common Device Name
SIGMA KNEE PRIMARY : KNEE FEMORAL
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key11871035
Report Number1818910-2021-10987
Device Sequence Number922539
Product Code MBH
UDI-Device Identifier10603295223498
UDI-Public10603295223498
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K062654
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number94-0025
Device Catalogue Number940025
Device Lot NumberJ57N26
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/05/2021
Supplement Date Received by Manufacturer06/30/2021
Initial Report FDA Received Date05/24/2021
Supplement Report FDA Received Date07/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DEPUY CMW 2 20G; DEPUY CMW 2 20G; MBT CEM KEEL TIB TRAY SZ4; PFC*SIGMA/OV/DOME PAT 3PEG,41; SIG C/R POROCOAT FEM RT SZ 5; SIG RP AOX CRV INS SZ5 12.5; DEPUY CMW 2 20G; DEPUY CMW 2 20G; MBT CEM KEEL TIB TRAY SZ4; PFC*SIGMA/OV/DOME PAT 3PEG,41; SIG C/R POROCOAT FEM RT SZ 5; SIG RP AOX CRV INS SZ5 12.5
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient Weight117